Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Asymptotic analysis of torsional and stretching modes of thin rods


Authors: H. Irago, N. Kerdid and J. M. Viaño
Journal: Quart. Appl. Math. 58 (2000), 495-510
MSC: Primary 74K10; Secondary 74B05, 74G10, 74H45
DOI: https://doi.org/10.1090/qam/1770651
MathSciNet review: MR1770651
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we show that a class of high frequencies of the three-dimensional linearized elasticity system in a thin rod and their associated eigenfunctions converge in a precise sense, as the area of the cross section of the rod goes to zero. The limit model is a coupled one-dimensional problem giving the classical equations for torsion and stretching modes in rods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74K10, 74B05, 74G10, 74H45

Retrieve articles in all journals with MSC: 74K10, 74B05, 74G10, 74H45


Additional Information

DOI: https://doi.org/10.1090/qam/1770651
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society